Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 262, NWS Louisville, KY

May 23, 20116 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 23, 2011, 6:33 PM EDT for 6 counties in Kentucky. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 6:33 PM EDT (22:33 UTC)
Expired
May 23, 2011, 7:00 PM EDT
In force
27 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bullitt County, KY, Henry County, KY, Jefferson County, KY, Oldham County, KY, Shelby County, KY, Spencer County, KY

The radar

The Louisville radar (KLVX), 91 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 6:47 PM EDTTSTM WND DMGCampbellsburg, KYLARGE TREES DOWN ALONG WITH 65 MILE AN HOUR WIND GUSTS
May 23, 6:51 PM EDTTSTM WND DMG1 N Shelbyville, KYTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 4:28 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
170 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

814 
WUUS53 KLMK 232233
SVRLMK
KYC029-103-111-185-211-215-232300-
/O.NEW.KLMK.SV.W.0262.110523T2233Z-110523T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
633 PM EDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
  EASTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHEASTERN OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
  SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
  SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 700 PM EDT

* AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS AROUND 60 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF PENDLETON TO
  20 MILES WEST OF THIXTON...MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  FERN CREEK...
  TAYLORSVILLE...
  SHELBYVILLE...
  NEW CASTLE...
  MIDDLETOWN...
  SULPHUR AND TARASCON...
  CAMPBELLSBURG AND TURNERS STATION...
  DELVILLE AND LACIE...
  FRANKLINTON AND DRENNON SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3857 8501 3852 8503 3852 8498 3849 8499
      3846 8496 3843 8497 3846 8493 3842 8489
      3835 8497 3832 8498 3795 8529 3808 8567
      3851 8529 3860 8517 3860 8512
TIME...MOT...LOC 2233Z 277DEG 40KT 3847 8536 3799 8584
WIND...HAIL 60MPH 1.00IN

$$

TWF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:12 PM EDT, 21 minutes earlier.

Area forecast discussion, May 23, 6:12 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
612 PM EDT MON MAY 23 2011

...MESOSCALE UPDATE...

A NEW SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE BOWLING
GREEN REGION UNTIL 11 PM CDT. A LINE OF SEVERE STORMS HAS BEEN
MOVING ACROSS SOUTHEAST MISSOURI THIS AFTERNOON WAS WAS ABOUT TO
ENTER THE LOWER OHO VALLEY AT 22Z. INSTABILITY AHEAD OF THIS LINE OF
STORMS IS SUFFICIENT FOR THE LINE TO MAINTAIN ITS
INTENSITY...PRIMARILY WEST OF INTERSTATE 65. STRONG WINDS AND
MARGINALLY SEVERE HAIL WILL BE THE THREATS.

THE SEVERE THUNDERSTORM WATCH TO THE NORTH CONTINUES UNTIL MIDNIGHT
EDT. THE ATMOSPHERE EAST OF I-65 LOOKS LESS UNSTABLE THAN WHAT THE
STORMS HAD TO PLAY WITH EARLIER OVER SOUTHWEST INDIANA AND NORTHWEST
KENTUCKY. NEVERTHELESS STRONG TO SEVERE STORMS CAN STILL BE EXPECTED
THIS EVENING IN NORTHERN KENTUCKY AND SOUTHERN INDIANA. WIND GUSTS
TO 60 MPH AND MARGINALLY SEVERE HAIL WILL BE THE THREATS.

IN ADDITION TO SEVERE WEATHER...EXTREMELY HEAVY RAIN HAS BEEN
FALLING ON SOUTHERN INDIANA AS STORMS TRAIN THROUGH THE REGION. WILL
HAVE TO KEEP AN EYE OUT FOR LOCALIZED FLOODING ISSUES.

.SHORT TERM (TONIGHT AND TUESDAY)...

THE IMMEDIATE CONCERN THIS AFTERNOON IS THE COMPLEX OF STORMS
OVER CENTRAL ILLINOIS AND SOUTHEAST MISSOURI. THESE STORMS
WILL CONTINUE TO TRACK EAST INTO INDIANA AND KENTUCKY. WITH THE
DAYTIME HEATING AND CONTINUED GUSTY SOUTHWESTERLY WINDS THE
ATMOSPHERE OVER THE FORECAST AREA CONTINUES TO DESTABILIZE. THIS
WILL SUSTAIN EXISTING STORMS AND POSSIBLY ALLOW THEM TO STRENGTHEN
AS THEY TRACK EAST. A SEVERE THUNDERSTORM WATCH MAY NEED TO BE
ISSUED OVER THE NEXT SEVERAL HOURS. THE MAIN THREATS WITH THESE
STORMS WOULD BE DAMAGING WINDS AND SMALL TO MARGINALLY SEVERE HAIL.

THE COMPLEX OF STORMS SHOULD MOVE THROUGH THE AREA BY 03Z OR SO. WE
WILL SEE ANOTHER BREAK IN THE STORMS UNTIL THE EARLY MORNING HOURS
WHEN A SHORTWAVE APPROACHES THE AREA. THIS SHORTWAVE WILL MOVE
ACROSS THE OHIO VALLEY THROUGH THE DAY TOMORROW. ADDITIONALLY A
FRONT WILL SLOWLY DROP DOWN FROM THE NORTH...ENDING UP ACROSS
SOUTHERN INDIANA BY TOMORROW EVENING. BOTH OF THESE FEATURES WILL
HELP TO ENHANCE CONVECTION...ESPECIALLY ACROSS THE NORTHERN HALF OF
THE FORECAST AREA. THERE WILL BE A CONTINUED POTENTIAL FOR STRONG TO
SEVERE THUNDERSTORMS TOMORROW MORNING/AFTERNOON WITH DAMAGING WINDS
AND POSSIBLY SOME LARGE HAIL.

TEMPERATURES WILL CONTINUE TO RUN WELL ABOVE NORMAL WITH LOWS IN THE
MID TO UPPER 60S TONIGHT AND HIGHS TOMORROW IN THE MID 80S AGAIN.

.LONG TERM (TUESDAY NIGHT - MONDAY)...

TUESDAY NIGHT-FRIDAY NIGHT...

POP CHANCES WILL INCREASE THROUGHOUT THIS PERIOD AS TROUGHING OVER
THE ROCKIES GENERATES A LOW PRESSURE SYSTEM THAT WILL AFFECT OUR
AREA THROUGH AT LEAST THURSDAY NIGHT. THIS SFC LOW WILL GENERATE
OVER KANSAS TUESDAY NIGHT...AND ITS WARM FRONT WILL EXTEND EASTWARD
PERHAPS AS FAR EAST AS OUR CWA. WITH SLIGHT RIDGING OVER THE GULF
STATES...THINK THE WARM FRONT SHOULD STAY OVER OUR NWRN/NRN CWA.
HOWEVER SINCE IT WILL BE LIFTING NORTHWARD ACROSS THE CWA...WILL HAVE
LOW CHC POPS OVER THE SOUTH WITH HIGH CHC POPS OVER THE NRN/NWRN CWA
TUES NIGHT INTO WEDNESDAY. A FEW OF THESE ELEVATED STORMS COULD
PRODUCE LARGE HAIL AND CERTAINLY HEAVY RAINFALL/DANGEROUS LIGHTNING.

BY WEDNESDAY...OUR CWA WILL BE WARM SECTORED AS THE LOW PRESSURE/S
COLD FRONT SLOWLY MOVES TOWARDS THE REGION. SCATTERED CONVECTION
WILL BE POSSIBLE IN THE WARM SECTOR WEDNESDAY WITH INCREASING POPS
INTO WEDNESDAY NIGHT AND THURSDAY AS THE COLD FRONT APPROACHES. HAVE
LIKELY POPS IN THE GRIDS FROM WED NIGHT OVER THE WEST...THURSDAY
EVERYWHERE AND THRS NIGHT OVER THE EAST AS THE FRONT TRACKS FROM
WEST TO EAST ACROSS THE CWA. ALTHOUGH THIS LOW WILL BECOME
VERTICALLY STACKED AND FILL IN...THERE IS STILL UPPER LEVEL SUPPORT
AND DEEPER WIND SHEAR THAT SOME STRONG TO SEVERE STORMS COULD OCCUR
IF SOME ORGANIZATION OCCURS...AND AT THIS TIME THINKING THE BEST
CHANCE WILL BE WEDNESDAY NIGHT WHERE DAMAGING WINDS WOULD BE THE
MAIN THREAT WITH ANY SEVERE STORM.

HAVE POPS ENDING ON BACK SIDE OF THE UPPER TROUGH ON FRIDAY...JUST
BEFORE THE NEXT STORM SYSTEM APPROACHES FRIDAY NIGHT FROM THE WEST.
WILL KEEP LOW CHC POPS OVER THE WRN CWA FRIDAY NIGHT BUT THIS COULD
HOLD OFF UNTIL SATURDAY.

TEMPS WILL BE ABOVE NORMAL WITH HIGHS IN THE 80S AND CONDITIONS
WILL BE MUGGY THROUGH WEDNESDAY. WITH AMPLE RAINFALL AND CLOUDS
AROUND THURSDAY/FRIDAY...TEMPS WILL BE A BIT COOLER WITH HIGHS IN
THE 70S.

SATURDAY-MEMORIAL DAY...

AFOREMENTIONED SYSTEM WILL QUICKLY APPROACH ON SATURDAY IN A NW FLOW
ALOFT. THIS SHUD AGAIN PROVIDE US WITH ANOTHER QUICK PUNCH OF
SHOWERS AND STORMS...SOME POSSIBLY STRONG AS THE COLD FRONT PASSES
THROUGH SUNDAY MORNING. THEREAFTER...SIGNS OF A STRONG RIDGE
OVERHEAD FROM LATE IN THE WEEKEND INTO THE ACTUAL HOLIDAY WOULD BE A
NICE WAY TO END THIS ACTIVE PATTERN. KEPT SUNDAY NIGHT - MONDAY
NIGHT DRY. TEMPS WILL BE AROUND AVERAGE OR BELOW FOR SUNDAY BUT WILL
MODERATE QUICKLY IF THE RIDGE DEVELOPS AS STRONGLY AS THE OPS GFS IS
HINTING. WENT BELOW 00Z MEX GUIDANCE CLOSER TO 12Z GUIDANCE FOR
HIGHS/LOWS.

&&

.AVIATION (18Z TAF ISSUANCE)...

CLEARING THIS MORNING AND EARLY AFTERNOON IS HELPING TO DESTABILIZE
THE ATMOSPHERE ONCE AGAIN.  SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP ONCE AGAIN THIS AFTERNOON...MAINLY AFTER 20Z. WILL KEEP
ONLY A CB GROUP IN FOR THE TERMINALS RIGHT NOW BUT WILL LIKELY HAVE
TO AMEND WHEN THUNDERSTORMS DO BEGIN TO FIRE. THIS COMPLEX OF STORMS
WILL MOVE OUT OF THE AREA BEFORE MIDNIGHT WITH ANOTHER BREAK IN
PRECIP BEFORE THE NEXT STORM SYSTEM MOVES IN DURING THE EARLY
MORNING HOURS. CHANCES FOR SHOWERS AND STORMS WILL CONTINUE THROUGH
THE DAY TOMORROW.

GUSTY WINDS THIS AFTERNOON WILL RELAX TONIGHT AFTER THE STORMS MOVE
OUT OF THE AREA AND THE SUN GOES DOWN. HOWEVER...THINK WITH SHOWERS
AND STORMS MOVING BACK IN DURING THE MORNING HOURS FOG WILL NOT BE
MUCH OF A PROBLEM. WINDS WILL REMAIN OUT OF THE SOUTHWEST THROUGH
THE TAF PERIOD.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......13
SHORT TERM.....EER
LONG TERM......AL
AVIATION.......EER
Hazardous weather outlook, May 23, 3:48 PM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 PM EDT MON MAY 23 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-242000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
348 PM EDT MON MAY 23 2011 /248 PM CDT MON MAY 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL MOVE IN FROM THE WEST THIS AFTERNOON INTO EARLY
EVENING. SOME OF THESE STORMS HAVE THE POTENTIAL TO BE STRONG TO
SEVERE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.
THESE STORMS WILL MOVE THROUGH THE AREA BEFORE MIDNIGHT. MORE
THUNDERSTORMS WILL DEVELOP LATE TONIGHT WITH GUSTY WINDS AND SMALL
HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH
WEDNESDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND DANGEROUS
LIGHTNING...THOUGH A FEW STORMS MAY BECOME STRONG TO SEVERE WITH
DAMAGING WINDS OR LARGE HAIL BEING POSSIBLE.

MORE ORGANIZED STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS A STORM SYSTEM
TRACKS ACROSS THE OHIO VALLEY. SOME OF THESE STORMS COULD PRODUCE
DAMAGING WINDS AS WELL AS HEAVY RAINFALL. RAINFALL THIS WEEK WILL
AVERAGE 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS...WIND DAMAGE...AND
HAIL OVER THE NEXT FEW DAYS TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

EER/AL

In the hours before

Local storm report, May 23, 6:22 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
622 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND GST     NEW ALBANY              38.30N  85.83W
05/23/2011  E70 MPH          FLOYD              IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100778

RL
Local storm report, May 23, 6:24 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
624 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     TSTM WND GST     JEFFERSONVILLE          38.30N  85.73W
05/23/2011  E60 MPH          CLARK              IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100779

RL
Local storm report, May 23, 6:27 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
627 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             BARDSTOWN               37.81N  85.46W
05/23/2011  E0.88 INCH       NELSON             KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100780

RL
Local storm report, May 23, 6:28 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
628 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND DMG     MARENGO                 38.37N  86.34W
05/23/2011                   CRAWFORD           IN   TRAINED SPOTTER

            TREES AND POWER LINES DOWN IN THE MARENGO AREA

&&

EVENT NUMBER LMK1100781

RL
Local storm report, May 23, 6:29 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
629 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND GST     2 N LOUISVILLE          38.25N  85.74W
05/23/2011  E70 MPH          JEFFERSON          KY   TRAINED SPOTTER

            70 MILE AN HOUR WIND GUSTS IN DOWNTOWN LOUISVILLE

&&

EVENT NUMBER LMK1100782

RL
Special weather statement, May 23, 6:29 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
629 PM EDT MON MAY 23 2011

KYZ029-030-034-038-039-045-232300-
ANDERSON-BULLITT-JEFFERSON-NELSON-SHELBY-SPENCER-
629 PM EDT MON MAY 23 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND GUSTY WINDS...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF TAYLORSVILLE...AND MOVING
NORTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TAYLORSVILLE...
  SHELBYVILLE...
  WATERFORD AND WHITFIELD...
  YODER AND NORMANDY...
  RIVALS AND VEECH...
  OLIVE BRANCH AND FINCHVILLE...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
28 AND 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3809 8500 3781 8538 3801 8568 3830 8542
      3831 8536
TIME...MOT...LOC 2229Z 225DEG 35KT 3800 8544

MP

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 2:58 AM EDTSpecial Weather StatementLMKHancock47 min
May 23, 3:23 AM EDTSpecial Weather StatementLMKOhio7 min
May 23, 3:37 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade23 min
May 23, 3:57 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade33 min
May 23, 4:05 AM EDTSpecial Weather StatementLMKHardin, Larue25 min
May 23, 4:28 AM EDTSpecial Weather StatementLMKBullitt, Jefferson, Marion, Nelson, Spencer, Washington32 min
May 23, 4:42 AM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby18 min
May 23, 4:57 AM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby, Spencer, Woodford33 min
May 23, 5:00 AM EDTSpecial Weather StatementLMKHenry, Oldham, Trimble30 min
May 23, 5:04 AM EDTSpecial Weather StatementLMKAnderson, Boyle, Larue, Marion, Mercer, Nelson and 2 more41 min
May 23, 5:11 AM EDTSpecial Weather StatementLMKAdair, Barren, Metcalfe, Taylor49 min
May 23, 5:19 AM EDTSevere Thunderstorm WarningLMKFranklin, Harrison, Scott, Woodford26 min
May 23, 5:40 AM EDTSpecial Weather StatementLMKCumberland20 min
May 23, 5:46 AM EDTSpecial Weather StatementLMKHarrison29 min
May 23, 6:00 AM EDTSpecial Weather StatementLMKBourbon, Boyle, Casey, Clark, Clinton, Fayette and 5 more45 min
May 23, 5:15 PM EDTSpecial Weather StatementLMKBreckinridge, Meade30 min
May 23, 6:05 PM EDTSevere Thunderstorm WarningLMKMeade25 min
May 23, 6:11 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Trimble34 min
May 23, 6:29 PM EDTSpecial Weather StatementLMKSpencer31 min
May 23, 7:02 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Scott, Shelby28 min
May 23, 7:38 PM EDTSpecial Weather StatementLMKAnderson, Bullitt, Franklin, Scott, Spencer22 min
May 23, 7:49 PM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas26 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.